MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125SOLID145
Medical Device Problem Codes Entrapment of Device (1212); Material Frayed (1262); Material Integrity Problem (2978)
Health Effect - Clinical Codes Fistula (1862); Foreign Body In Patient (2687)
Date of Event 05/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
Using the diamondback 360 peripheral orbital atherectomy device (oad), atherectomy treatment in the distal perineal which was moderately calcified was performed proximal to distal.Low, medium and high speed were used and while using high speed the crown became entrapped in the vessel.The oad was not able to be advanced proximally out of the vessel.Using the advancer knob, unsuccessful attempts were made to remove the device.The physician manually pulled on the driveshaft, causing it to fray.The physician then cut the driveshaft and removed the oad.The portion of the driveshaft that was cut, including the crown, remained in the popliteal causing an arteriovenous fistula.The procedure lasted approximately seven hours while attempting to remove the crown.The patient underwent amputation.
 
Additional Manufacturer Narrative
The diamondback coronary orbital atherectomy device (oad) was returned to csi for analysis.The oad drive shaft was severely stretched and separated in two locations.Analysis of the portions of the device that were returned did not identify any damage or abnormalities that would have contributed to the reported complaints.Based on the analysis and reported complaint, the damaged drive shaft is likely due to troubleshooting and removal attempts after the oad became stuck.The root cause of the failure is undetermined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
kim mcclure
1225 old hwy 8 nw
st. paul, MN 55112
6519006741
MDR Report Key14626557
Report Number3004742232-2022-00133
Device Sequence Number4508928
Product Code MCW
UDI-Device Identifier10850000491189
UDI-Public(01)10850000491189(17)221130(10)353537-1
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberDBP-125SOLID145
Device Catalogue Number7-10057-02
Device Lot Number353537-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American